Alert archive / Nebraska / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 39, NWS Omaha, NE

May 11, 2014Gage County, Jefferson County, Nebraska

NWS Omaha, NE issued this severe thunderstorm warning at May 11, 2014, 3:55 AM CDT for Gage County, Jefferson County, Nebraska. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 11, 2014, 3:55 AM CDT (08:55 UTC)
Expired
May 11, 2014, 4:45 AM CDT
In force
50 min
Issued by
NWS Omaha, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Gage County, NE, Jefferson County, NE

The radar

The Grand Island radar (KUEX), 125 km from the middle of the area, began a volume at 08:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 11, 2:58 AM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 8.9 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2014-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2014-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3432 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
114 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

994 
WUUS53 KOAX 110855
SVROAX
NEC067-095-110945-
/O.NEW.KOAX.SV.W.0039.140511T0855Z-140511T0945Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
355 AM CDT SUN MAY 11 2014

THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GAGE COUNTY IN SOUTHEAST NEBRASKA...
  JEFFERSON COUNTY IN SOUTHEAST NEBRASKA...

* UNTIL 445 AM CDT

* AT 354 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHEAST
  OF MAHASKA...OR 18 MILES NORTHWEST OF WASHINGTON...MOVING NORTHEAST
  AT 55 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  BEATRICE...FAIRBURY...WYMORE...DE WITT...PLYMOUTH...BLUE SPRINGS...
  ODELL...DILLER...CLATONIA...PICKRELL...ENDICOTT...FILLEY...
  JANSEN...REYNOLDS...STEELE CITY...VIRGINIA...HARBINE...CRYSTAL
  SPRINGS CAMPGROUND...CAMP JEFFERSON AND CUB CREEK RECREATIONAL
  AREA.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 136 IN NEBRASKA BETWEEN MILE MARKERS 147  AND 188 .
 HIGHWAY 77 IN NEBRASKA BETWEEN MILEMARKERS 3  AND 35 .

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4001 9737 4007 9736 4033 9711 4035 9706
      4035 9692 4040 9692 4052 9680 4025 9647
      4004 9660 4000 9670
TIME...MOT...LOC 0854Z 227DEG 46KT 4004 9724 

HAIL...1.00IN
WIND...60MPH

$$

ZAPOTOCNY
4 follow-up statements
445 
WWUS53 KOAX 110910
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
410 AM CDT SUN MAY 11 2014

NEC067-095-110945-
/O.CON.KOAX.SV.W.0039.000000T0000Z-140511T0945Z/
GAGE NE-JEFFERSON NE-
410 AM CDT SUN MAY 11 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 AM CDT
FOR GAGE AND JEFFERSON COUNTIES...

AT 409 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE 
EXTENDING FROM NEAR FAIRBURY TO NEAR WYMORE...MOVING NORTHEAST AT 55 
MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
BEATRICE...FAIRBURY...WYMORE...DE WITT...PLYMOUTH...BLUE SPRINGS...
ODELL...DILLER...CLATONIA...PICKRELL...ENDICOTT...FILLEY...JANSEN...
STEELE CITY...VIRGINIA...HARBINE...CRYSTAL SPRINGS CAMPGROUND...CAMP
JEFFERSON...CUB CREEK RECREATIONAL AREA AND ROCK CREEK STATION STATE
HISTORICAL PARK.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 136 IN NEBRASKA BETWEEN MILE MARKERS 147  AND 188 .
 HIGHWAY 77 IN NEBRASKA BETWEEN MILEMARKERS 3  AND 35 .

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4004 9719 4007 9736 4033 9711 4035 9706
      4035 9692 4040 9692 4052 9680 4025 9647
      4004 9660 4000 9670 4002 9707
TIME...MOT...LOC 0909Z 234DEG 55KT 4018 9722 4008 9658 

HAIL...1.00IN
WIND...60MPH

$$

ZAPOTOCNY
308 
WWUS53 KOAX 110918
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
418 AM CDT SUN MAY 11 2014

NEC067-095-110945-
/O.CON.KOAX.SV.W.0039.000000T0000Z-140511T0945Z/
GAGE NE-JEFFERSON NE-
418 AM CDT SUN MAY 11 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 AM CDT
FOR GAGE AND JEFFERSON COUNTIES...

AT 418 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR PLYMOUTH TO 8 MILES NORTHEAST OF DILLER TO NEAR
BEATRICE TO 8 MILES SOUTHEAST OF WYMORE...MOVING NORTHEAST AT 50 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
BEATRICE...FAIRBURY...WYMORE...DE WITT...PLYMOUTH...BLUE SPRINGS...
ODELL...DILLER...CLATONIA...PICKRELL...ENDICOTT...FILLEY...JANSEN...
STEELE CITY...VIRGINIA...HARBINE...CRYSTAL SPRINGS CAMPGROUND...CAMP
JEFFERSON...CUB CREEK RECREATIONAL AREA AND ROCK CREEK STATION STATE
HISTORICAL PARK.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 136 IN NEBRASKA BETWEEN MILE MARKERS 147  AND 188 .
 HIGHWAY 77 IN NEBRASKA BETWEEN MILEMARKERS 3  AND 35 .

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4009 9717 4011 9732 4033 9711 4035 9706
      4035 9692 4040 9692 4052 9680 4025 9647
      4004 9660 4000 9670 4002 9698
TIME...MOT...LOC 0918Z 224DEG 48KT 4027 9708 4021 9684 4021 9678 4007
9653

HAIL...1.00IN
WIND...60MPH

$$

ZAPOTOCNY
813 
WWUS53 KOAX 110926
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
426 AM CDT SUN MAY 11 2014

NEC067-095-110945-
/O.CON.KOAX.SV.W.0039.000000T0000Z-140511T0945Z/
GAGE NE-JEFFERSON NE-
426 AM CDT SUN MAY 11 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 AM CDT
FOR GAGE AND EASTERN JEFFERSON COUNTIES...

AT 426 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM PLYMOUTH TO BEATRICE TO 7 MILES SOUTH OF PICKRELL TO
10 MILES NORTHWEST OF SUMMERFIELD...MOVING NORTHEAST AT 55 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
BEATRICE...WYMORE...DE WITT...PLYMOUTH...BLUE SPRINGS...ODELL...
CLATONIA...PICKRELL...FILLEY...JANSEN...VIRGINIA...HARBINE...CUB
CREEK RECREATIONAL AREA AND ROCKFORD STATE RECREATION AREA.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 136 IN NEBRASKA BETWEEN MILE MARKERS 157  AND 188 .
 HIGHWAY 77 IN NEBRASKA BETWEEN MILEMARKERS 3  AND 35 .

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4012 9692 4020 9724 4033 9711 4035 9706
      4035 9692 4040 9692 4052 9680 4025 9647
      4004 9660 4000 9670 4002 9698
TIME...MOT...LOC 0926Z 227DEG 46KT 4033 9700 4027 9676 4027 9670 4013
9645

HAIL...1.00IN
WIND...60MPH

$$

ZAPOTOCNY
191 
WWUS53 KOAX 110939
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
439 AM CDT SUN MAY 11 2014

NEC067-095-110948-
/O.EXP.KOAX.SV.W.0039.000000T0000Z-140511T0945Z/
GAGE NE-JEFFERSON NE-
439 AM CDT SUN MAY 11 2014

...THE SEVERE THUNDERSTORM WARNING FOR GAGE AND EASTERN JEFFERSON
COUNTIES WILL EXPIRE AT 445 AM CDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED. 
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER SMALL HAIL 
IS STILL POSSIBLE WITH THESE THUNDERSTORMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT
SUNDAY MORNING FOR SOUTHWESTERN IOWA AND SOUTHEAST NEBRASKA.

LAT...LON 4012 9692 4020 9724 4033 9711 4035 9706
      4035 9692 4040 9692 4052 9680 4025 9647
      4004 9660 4000 9670 4002 9698
TIME...MOT...LOC 0934Z 227DEG 46KT 4033 9700 4027 9676 4027 9670 4013
9645

$$

ZAPOTOCNY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 3:39 AM CDT, 16 minutes earlier.

Area forecast discussion, May 11, 3:39 AM CDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
339 AM CDT SUN MAY 11 2014

.SHORT TERM...(TODAY THROUGH TUESDAY)
ISSUED AT 336 AM CDT SUN MAY 11 2014

...MODERATE RISK OF SEVERE WEATHER TODAY...

THE SEVERE WEATHER THREAT HAS ALREADY BEGUN WITH A SEVERE THUNDERSTORM
WATCH ISSUED FOR SOUTHEAST NEBRASKA AND SOUTHWEST IOWA UNTIL 10 AM.
THIS IS IN RESPONSE TO THE LOW LEVEL JET INITIATING STORMS NORTH
OF A WARM FRONT IN NORTHERN KANSAS. THESE STRONGER STORMS...WITH
POTENTIAL FOR LARGE HAIL AND WIND WILL CONTINUE TO DRIFT NORTHWARD
INTO OUR AREA VERY EARLY THIS MORNING...BUT MAY NOT MAKE IT ANY
FURTHER NORTH THAN THE PLATTE RIVER ON THE NEBRASKA SIDE AND I80
ON THE IOWA SIDE...AND MAY BEGIN TO WANE BY MID MORNING AS THE LOW
LEVEL JET WEAKENS THROUGH IT TYPICAL DIURNAL CYCLE.

FOCUS THEN SHIFTS TO A MORE SIGNIFICANT SEVERE EPISODE SETTING
FOR THIS AFTERNOON/EVENING AS WARM FRONT LIFTS NORTHWARD INTO THE
AREA...MAKING PROGRESS TO A KJYR TO KRDK LINE BY NOON. THIS FRONT
SHOULD CONTINUE TO BE A FOCUS FOR STORM DEVELOPMENT...AND WITH
DAYTIME HEATING...ATMOSPHERE COULD BECOME QUITE UNSTABLE WITH NEW
SEVERE STORM DEVELOPMENT ALONG THE WARM FRONT. SHEAR PROFILES WILL
BE SUFFICIENT FOR ALL MODES OF SEVERE WEATHER...WITH BULK SHEAR 50
TO 60 KNOTS AND 0-1KM SHEAR ALONG THE FRONT 25-30 KNOTS AND 0-1KM
HELICITY 200-300. ESPECIALLY CONCERNING WOULD BE ANY STORMS THAT
DEVELOP ON OR NEAR THE WARM FRONT BECOMING TORNADIC WITH VERY
FAVORABLE HODOGRAPH PROFILES AND LOW LCLS.

UNCERTAIN HOW FAR NORTH THE WARM FRONT WILL MAKE IT...THE
SOUTHWESTERN END OF THE FRONT COULD BECOME A PIVOT POINT
SOMEWHERE WEST OF LINCOLN... WITH FRONT EAST OF HERE CONTINUING TO
LIFT NORTH TO SIOUX CITY THROUGH LATE AFTERNOON. LIKELY TO ALSO
GET CONVECTION TO DEVELOP ALONG/SOUTH OF THE TRIPLE POINT LATE
AFTERNOON THROUGH EARLY EVENING...WITH A SQUALL LINE THEN MOVING
SOUTHEAST THROUGH THE REMAINDER OF THE EVENING. AREAS SOUTH OF
THE WARM FRONT COULD ACTUALLY BE DRY THROUGH THE AFTERNOON. STORMS
WILL HAVE AMPLE MOISTURE TO WORK WITH WITH PW VALUES INCREASING TO
1.5 TO 1.75 INCHES THROUGH TIME. TRAINING OVER THE SAME AREAS FROM
ACTIVITY THIS MORNING...THEN AGAIN THIS AFTERNOON AND EVENING WILL
HAVE TO BE WATCHED. THE ENTIRE REGION HAS BEEN PLACED IN A SLIGHT
RISK FOR EXCESSIVE RAINFALL. GIVEN HOW DRY WE HAVE BEEN
LATELY...THREE HOUR FLASH FLOOD GUIDANCE VALUES REMAIN HIGH AT 2
AND IN SOME AREAS... ALMOST 3 INCHES. THUS...NO FLASH FLOOD WATCH
WAS ISSUED...AND WILL HANDLE INDIVIDUAL AREAS WITH FLASH FLOOD
WARNINGS IF IT COMES TO THAT. THE ACTUAL COLD FRONT WILL ALSO
BEGIN TO MOVE INTO THE REGION LATE THIS EVENING...BUT MAY NOT
CLEAR THE AREA UNTIL MONDAY. THUS...CONVECTIVE CHANCES REMAIN
OVERNIGHT AND EVEN ON MONDAY...WITH THUNDER AHEAD OF IT AND
SHOWERS BEHIND IT. RAIN MOVES OUT OF THE AREA BY MONDAY EVENING.
DRY WEATHER EXPECTED ON TUESDAY.

.LONG TERM...(TUESDAY NIGHT THROUGH SATURDAY)
ISSUED AT 336 AM CDT SUN MAY 11 2014

DIDN'T HAVE A LOT OF TIME TO LOOK AT THE DETAILS IN THE EXTENDED
FORECAST. WE DO REMAIN UNDER THE INFLUENCE OF THE COOL UPPER
TROUGH. THIS WILL RESULT IN BELOW NORMAL TEMPS THROUGH THE
WEEK...AND SMALL CHANCES FOR MAINLY DAYTIME SHOWERS AS LAPSE RATES
STEEPEN.

&&

.AVIATION...(06Z TAFS FOR KOFK...KLNK AND KOMA.)
ISSUED AT 1135 PM CDT SAT MAY 10 2014

CONVECTION STILL LIKELY TO BECOME FAIRLY WIDESPREAD OVER ERN
NEBRASKA SUNDAY MORNING BUT TIMING IS A LITTLE UNCERTAIN.  A WEAK
BOUNDARY WAS LIFTING NORTH NEAR KS/NEBR BORDER AT 04Z BUT
CONVECTION SOUTH OF THERE IN SRN KS WAS BETWEEN IT AND BETTER
MOISTURE/STRONGER S WINDS NEAR OK BORDER. ALTHOUGH THERE IS CHANCE
CONVECTION DEVELOPING NEAR THIS NRN BOUNDARY COULD REACH LINCOLN
EARLY TONIGHT...FELT THE BETTER CHANCE WAS SUNDAY MORNING WHEN
STRONGER LOW LEVEL JET IMPINGES ON AREA. TIMING WAS MAINTAINED
10-13Z FROM S TO N ACROSS TAF SITES. MORNING ACTIVITY COULD SPREAD
AN AREA OF LOWER CLOUDS ACROSS ERN NEBR...ESPECIALLY IN NERN
NEBRASKA...SINCE THE WARM FRONT SHOULD REMAIN SE OF THAT REGION.
AFTER MORNING TSTMS...A LULL IN THE ACTIVITY IS EXPECTED INTO THE
AFTN...ESPECIALLY AT LINCOLN AND OMAHA...BEFORE TSTMS INCREASE
DURING THE LATE AFTN AND EVENING HOURS.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&

SHORT TERM...DEWALD
LONG TERM...DEWALD
AVIATION...CHERMOK
Hazardous weather outlook, May 10, 5:40 PM CDT, 10 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
540 PM CDT SAT MAY 10 2014

IAZ043-055-056-069-079-080-090-091-NEZ034-044-045-050>053-065>068-
078-088>093-111245-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-BURT-DODGE-WASHINGTON-BUTLER-SAUNDERS-DOUGLAS-SARPY-SEWARD-
LANCASTER-CASS-OTOE-SALINE-JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-
RICHARDSON-
540 PM CDT SAT MAY 10 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NEBRASKA
AND SOUTHWEST IOWA.

.DAY ONE...TONIGHT THROUGH SUNDAY EVENING

THUNDERSTORMS ARE POSSIBLE LATE TONIGHT...ESPECIALLY SOUTH OF THE
PLATTE RIVER IN EASTERN NEBRASKA AND INTERSTATE 80 IN IOWA.
AN ISOLATED STORM COULD PRODUCE LARGE HAIL. THE STORMS WOULD BE
THE RESULT OF A STRENGTHENING LOW LEVEL JET AIDING A WARM FRONT
TO LIFT INTO SOUTHEAST NEBRASKA LATE TONIGHT AS A LARGE UPPER LOW
ORGANIZES NEAR THE 4 CORNERS REGION.

SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND VERY LARGE HAIL ARE
POSSIBLE OVER THE REGION SUNDAY...ESPECIALLY SUNDAY AFTERNOON AND
EVENING. STRONG OR LONG-TRACKED TORNADOES ARE ALSO POSSIBLE IF
MORNING THUNDERSTORM COVERAGE DECREASES ALLOWING LESS INTERFERENCE
TO THE INCREASED INSTABILITY AND WIND SHEAR EXPECTED LATER IN THE
DAY. BY AFTERNOON A WARM FRONT WILL LIKELY LIFT INTO EASTERN
NEBRASKA AND SOUTHWEST IOWA NEAR OR PERHAPS A LITTLE NORTH OF
INTERSTATE 80. A COLD FRONT IS EXPECTED TO EXTEND FROM NORTHEAST
INTO SOUTH CENTRAL NEBRASKA. SUPERCELL THUNDERSTORMS COULD DEVELOP
ALONG EITHER BOUNDARY WITH THE STRONGEST LIKELY NEAR THE WARM
FRONT. IN ADDITION TO THE SEVERE WEATHER THREAT...DEEPER MOISTURE
RETURNING THE REGION AND STORMS REPEATEDLY TRACKING ACROSS THE
SAME LOCATION COULD BRING AREAS OF HEAVY RAIN.

BY SUNDAY EVENING THE STORMS ALONG THE COLD FRONT SHOULD BECOME
MORE LINEAR. HOWEVER...HEAVY RAIN IS STILL POSSIBLE ALONG WITH A
FEW EMBEDDED SUPERCELL THUNDERSTORMS CAPABLE OF PRODUCING LARGE
HAIL AND DAMAGING WINDS. MORE DISCRETE TORNADIC STORMS REMAIN
POSSIBLE ALONG THE WARM FRONT...WITH THE MAIN THREAT PROBABLY
SHIFTING MORE INTO WESTERN IOWA AND FAR SOUTHEAST NEBRASKA BY LATE
EVENING.

.DAYS TWO THROUGH SEVEN...LATE SUNDAY NIGHT THROUGH SATURDAY

THUNDERSTORMS COULD LINGER ACROSS THE AREA MONDAY AS THE COLD
FRONT PRESSES INTO THEN ACROSS WESTERN IOWA AND THE UPPER LEVEL
SYSTEM LIFTS ONTO THE NORTHERN PLAINS. LOCALLY HEAVY RAIN AND A
FEW STRONG HAIL OR WIND PRODUCING THUNDERSTORMS REMAIN POSSIBLE
INTO MONDAY MORNING...GENERALLY IN SOUTHWEST IOWA.

.SPOTTER INFORMATION STATEMENT...

ALL SPOTTERS ACROSS THE AREA SHOULD BE READY FOR DEPLOYMENT ON
SUNDAY...ESPECIALLY IN THE AFTERNOON AND EVENING HOURS.

NEZ011-012-015>018-030>033-042-043-111245-
KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-
CUMING-PLATTE-COLFAX-
540 PM CDT SAT MAY 10 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
NEBRASKA.

.DAY ONE...TONIGHT THROUGH SUNDAY EVENING

THUNDERSTORMS ARE POSSIBLE LATE TONIGHT BUT ESPECIALLY BY SUNDAY
MORNING. AN ISOLATED STORM COULD PRODUCE LARGE HAIL IN THE
MORNING...GENERALLY NEAR OR SOUTHEAST OF A COLUMBUS TO TEKAMAH
LINE. THE STORMS WOULD BE THE RESULT OF A STRENGTHENING LOW LEVEL
JET AIDING A WARM FRONT TO LIFT INTO SOUTHEAST NEBRASKA LATE
TONIGHT AS A LARGE UPPER LOW ORGANIZES NEAR THE 4 CORNERS REGION.

SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND VERY LARGE HAIL ARE
POSSIBLE OVER THE PARTS OF THE REGION SUNDAY...ESPECIALLY SUNDAY
AFTERNOON THROUGH EARLY EVENING AGAIN NEAR OR SOUTHEAST OF A
COLUMBUS TO TEKAMAH LINE. BY AFTERNOON A WARM FRONT WILL LIKELY
LIFT INTO EASTERN NEBRASKA AND SOUTHWEST IOWA NEAR OR PERHAPS A
LITTLE NORTH OF INTERSTATE 80. A COLD FRONT IS EXPECTED TO EXTEND
FROM NORTHEAST INTO SOUTH CENTRAL NEBRASKA. SUPERCELL
THUNDERSTORMS COULD DEVELOP ALONG EITHER BOUNDARY WITH THE
STRONGEST LIKELY NEAR THE WARM FRONT SOUTHEAST OF THE REGION. IN ADDITION
TO THE SEVERE WEATHER THREAT...DEEPER MOISTURE RETURNING THE
REGION AND STORMS REPEATEDLY TRACKING ACROSS THE SAME LOCATION
COULD BRING AREAS OF HEAVY RAIN. BY SUNDAY EVENING THE STRONGEST
STORMS ALONG THE COLD FRONT SHOULD BE SHIFTING SOUTHEAST OF THE
REGION. HOWEVER...LOCALLY HEAVY RAIN REMAINS POSSIBLE.

.DAYS TWO THROUGH SEVEN...LATE SUNDAY NIGHT THROUGH SATURDAY

THUNDERSTORMS COULD LINGER ACROSS THE AREA MONDAY AS THE COLD
FRONT PRESSES INTO THEN ACROSS WESTERN IOWA AND THE UPPER LEVEL
SYSTEM LIFTS ONTO THE NORTHERN PLAINS. THE SEVERE WEATHER AND
HEAVY RAIN THREAT SHOULD BE EAST OF THE REGION.

.SPOTTER INFORMATION STATEMENT...

THERE IS A CHANCE THAT SPOTTERS NEAR AND SOUTHEAST OF A COLUMBUS
TO TEKAMAH LINE COULD BE NEEDED SUNDAY AFTERNOON THROUGH EARLY
SUNDAY EVENING.

CHERMOK

In the hours before

Special weather statement, May 11, 12:34 AM CDT, 3 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1234 AM CDT SUN MAY 11 2014

NEZ091-093-110615-
RICHARDSON NE-NEMAHA NE-
1234 AM CDT SUN MAY 11 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN NEMAHA AND CENTRAL
RICHARDSON COUNTIES UNTIL 115 AM CDT...

AT 1232 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR VERDON...OR 7 MILES NORTH OF FALLS CITY...MOVING NORTHEAST AT 40
MPH.

NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
VERDON...SHUBERT...SALEM...BARADA AND INDIAN CAVE STATE PARK.

LAT...LON 4005 9574 4019 9580 4029 9555 4026 9555
      4025 9552 4025 9549 4023 9547 4019 9548
      4016 9543 4014 9543
TIME...MOT...LOC 0532Z 243DEG 35KT 4017 9564

ZAPOTOCNY
Special weather statement, May 11, 3:45 AM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
345 AM CDT SUN MAY 11 2014

NEZ065-066-078-088-089-110945-
GAGE NE-JEFFERSON NE-LANCASTER NE-SEWARD NE-SALINE NE-
345 AM CDT SUN MAY 11 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GAGE...SALINE...
SEWARD...NORTHEASTERN JEFFERSON AND SOUTHWESTERN LANCASTER COUNTIES
UNTIL 445 AM CDT...

AT 344 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR UTICA TO NEAR MILFORD
TO NEAR PICKRELL...AND MOVING NORTHEAST AT 45 MPH.

NICKEL SIZE HAIL WILL BE POSSIBLE WITH THE STRONGEST STORMS.

LOCATIONS IMPACTED INCLUDE...
WESTERN LINCOLN...SEWARD...CRETE...MILFORD...WILBER...FRIEND...
UTICA...DORCHESTER...DE WITT...CORTLAND...BEAVER CROSSING...
WESTERN...CLATONIA...HALLAM...PLEASANT DALE...PICKRELL...DENTON...
GOEHNER...SPRAGUE AND CORDOVA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT
SUNDAY MORNING FOR SOUTHEASTERN NEBRASKA.

LAT...LON 4034 9735 4043 9737 4095 9737 4086 9678
      4032 9664
TIME...MOT...LOC 0844Z 227DEG 46KT 4093 9736 4073 9705 4038 9668

ZAPOTOCNY

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 12:34 AM CDTSpecial Weather StatementOAXRichardson41 min
May 11, 12:39 AM CDTSevere Thunderstorm WarningOAXRichardson36 min
May 11, 3:45 AM CDTSpecial Weather StatementOAXSaline, Seward60 min
May 11, 4:24 AM CDTSpecial Weather StatementOAXLancaster, Otoe51 min
May 11, 4:46 AM CDTSpecial Weather StatementOAXGage, Johnson, Nemaha, Pawnee, Richardson, Saline44 min
May 11, 7:16 AM CDTSpecial Weather StatementOAXButler, Saunders, Seward44 min
May 11, 7:25 AM CDTSevere Thunderstorm WarningOAXButler, Lancaster, Saunders, Seward50 min
May 11, 7:53 AM CDTSevere Thunderstorm WarningOAXCass, Lancaster, Otoe, Saunders, Seward37 min
May 11, 8:25 AM CDTSevere Thunderstorm WarningOAXCass, Sarpy, Saunders50 min
May 11, 3:05 PM CDTFlash Flood WatchOAXBurt, Butler, Cass, Colfax, Cuming, Dodge and 17 more10 hr
May 11, 4:28 PM CDTSpecial Weather StatementOAXSeward47 min
May 11, 4:49 PM CDTSevere Thunderstorm WarningOAXSaline, Seward41 min
May 11, 4:53 PM CDTTornado WarningOAXSaline, Seward52 min
May 11, 5:28 PM CDTSevere Thunderstorm WarningOAXButler, Lancaster, Seward47 min
May 11, 5:40 PM CDTTornado Warning Tornado observedOAXLancaster, Seward50 min
May 11, 6:04 PM CDTSevere Thunderstorm WarningOAXSeward26 min
May 11, 6:05 PM CDTTornado WarningOAXSeward25 min
May 11, 6:08 PM CDTSevere Thunderstorm WarningOAXButler, Lancaster, Saunders, Seward52 min
May 11, 6:15 PM CDTAreal Flood AdvisoryOAXSeward2 hr
May 11, 6:19 PM CDTTornado Warning Tornado observedOAXLancaster, Saunders41 min
May 11, 6:26 PM CDTSevere Thunderstorm WarningOAXBurt34 min
May 11, 6:48 PM CDTSevere Thunderstorm WarningOAXJefferson, Saline42 min
May 11, 6:49 PM CDTFlash Flood WarningOAXButler, Lancaster, Saunders, Seward3 hr
May 11, 6:54 PM CDTSevere Thunderstorm WarningOAXDouglas, Lancaster, Sarpy, Saunders51 min
May 11, 6:58 PM CDTTornado Warning Tornado observedOAXJefferson, Saline32 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.